Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 163, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 21, 2011, 10:11 PM EDT for 5 counties in Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 10:11 PM EDT (02:11 UTC)
- Expired
- Jun 21, 2011, 10:57 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Geauga County, OH, Mahoning County, OH, Portage County, OH, Stark County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 68 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1743 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460
WUUS51 KCLE 220211
SVRCLE
OHC055-099-133-151-155-220315-
/O.NEW.KCLE.SV.W.0163.110622T0211Z-110622T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1011 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEAUGA COUNTY IN NORTHEAST OHIO
MAHONING COUNTY IN NORTHEAST OHIO
PORTAGE COUNTY IN NORTHEAST OHIO
NORTHEASTERN STARK COUNTY IN NORTHEAST OHIO
WESTERN TRUMBULL COUNTY IN NORTHEAST OHIO
* UNTIL 1115 PM EDT
* AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
CHESTERLAND TO MINERVA...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHARDON...
WARREN...
GARRETTSVILLE...
BURTON...
NEWTON FALLS...
MIDDLEFIELD...
WEST FARMINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4148 8139 4157 8139 4157 8130 4164 8129
4164 8111 4171 8110 4172 8104 4164 8100
4150 8101 4149 8091 4089 8057 4089 8081
4092 8084 4092 8089 4090 8090 4090 8108
4073 8108 4072 8110
TIME...MOT...LOC 0212Z 263DEG 29KT 4164 8133 4073 8097
$$
KOSARIK1 follow-up statement
832
WWUS51 KCLE 220257
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1057 PM EDT TUE JUN 21 2011
OHC055-099-133-151-155-220307-
/O.CAN.KCLE.SV.W.0163.000000T0000Z-110622T0315Z/
MAHONING OH-PORTAGE OH-STARK OH-TRUMBULL OH-GEAUGA OH-
1057 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR GEAUGA...WESTERN TRUMBULL...
NORTHEASTERN STARK...PORTAGE AND MAHONING COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST
OF THE WARNED AREA.
LAT...LON 4148 8139 4157 8139 4157 8130 4164 8129
4164 8111 4171 8110 4172 8104 4164 8100
4150 8101 4149 8091 4089 8057 4089 8081
4092 8084 4092 8089 4090 8090 4090 8108
4073 8108 4072 8110
TIME...MOT...LOC 0257Z 263DEG 29KT 4168 8085 4077 8049
$$
KOSARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:52 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 21, 7:52 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 752 PM EDT TUE JUN 21 2011 .SYNOPSIS... A WARM FRONT NEAR THE SOUTH SHORE OF LAKE ERIE WILL MOVE NORTH ON WEDNESDAY AS STRONG LOW PRESSURE OVER THE PLAIN STATES MOVES TO THE WESTERN GREAT LAKES. THE LOW WILL BEGIN TO WEAKEN AND DRIFT THROUGH THE CENTRAL LAKES THURSDAY INTO FRIDAY. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... I MADE SOME GENERAL CHANGES TO THE FORECAST...INCREASING THE POP SOME 20 TO 40 PERCENT GRADUALLY FROM WEST TO EAST EARLY TONIGHT AS THE BROAD AREA OF UPWARD MOTION AND HIGHER THETA-E ARRIVES. IT SHOULD BE ENOUGH TO BREAK THE CAP. NOT REAL SURE HOW FAR NORTHEAST THE BEST ACTIVITY WILL MAKE IT BUT WILL MENTION CHANCE/SCATTERED SHOWERS/STORMS AT ALL LOCATIONS AS THE NIGHT GOES ON...SHIFTING TO NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA BY EARLY WEDNESDAY MORNING. WILL HAVE TO MONITOR THE ACTIVITY TO SEE HOW STRONG IT IS...INDIVIDUAL CELLS COULD POSE A WIND GUST THREAT ESPECIALLY THIS EVENING. WILL ALSO HAVE TO CAREFULLY WATCH THE AMOUNT OF RAIN BEING PRODUCED AS THUNDERSTORM DOWNPOURS WITH THIS SYSTEM HAVE A HISTORY OF BEING IMPRESSIVE. HIGH DEWPOINTS WILL MAKE FOR A HUMID NIGHT. AREAS THAT GET RAIN COOLED WILL SEE THE TEMPERATURE SUPPRESSED A BIT BUT UPPER 60S AND LOWER 70S SHOULD BE ABOUT AS LOW AS WE CAN GO. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... LOW PRESSURE WILL MOVE CLOSER TO THE TO THE AREA ON WEDNESDAY WITH A CONTINUED MOIST AIRMASS OVER THE REGION. IT APPEARS THERE WILL BE LESS OF A CAP ON WEDNESDAY AS A COLD FRONT MOVES CLOSER TO WESTERN OHIO. THERE SHOULD ALSO BE BETTER JET DYNAMICS CLOSER TO THE REGION. SCATTERED OR BETTER POPS LOOK REASONABLE FOR WEDNESDAY. SINCE THERE WILL BE PLENTY OF CAPE AND BETTER SHEAR THE THREAT FOR SEVERE STORMS SHOULD BE HIGHER. AS THE SURFACE LOW MOVES THROUGH THE CENTRAL LAKES INTO ONTARIO IT WILL DRAG A COLD FRONT ACROSS THE AREA ON THURSDAY. UNTIL THE FRONT PASSES THURSDAY EVENING THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS. SOME OF THEM MAY BE SEVERE. THE UPPER LEVEL TROUGH/LOW WILL THEN LINGER INTO FRIDAY WITH SOME SHOWER OR ISOLATED THUNDERSTORM ACTIVITY POSSIBLE WITH COLDER AIR ALOFT. TEMPERATURES WILL AGAIN BE IN THE MID 80S TO NEAR 90 AGAIN ON WEDNESDAY. COOLER BY THURSDAY INTO FRIDAY. HIGHS BY FRIDAY WILL DIP BACK BELOW SEASONAL AVERAGES. && .LONG TERM /SATURDAY THROUGH TUESDAY/... STILL HAVE A LITTLE BIT OF A TROUGH SATURDAY AND THEREFORE A LOW CHANCE FOR PRECIP...BUT HIGH BUILDS IN FOR SUNDAY AND MONDAY WITH SEASONABLE TEMPS. AREA GETS ON THE BACKSIDE OF THE HIGH FOR MIDWEEK BRINGING BACK WARMER TEMPS AND A CHANCE OF SHRA/TS. THERE IS FAIRLY GOOD AGREEMENT IN THIS OVERALL PATTERN FOR SAT THROUGH TUE. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... RADAR SHOWING SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA AS OF 23Z. FOR MOST SITES MENTIONED THE TEMPO THUNDER THROUGH AROUND 04Z TONIGHT AS EXPECTING THIS TO CONTINUE OVER THE NEXT SEVERAL HOURS. BIGGEST IMPACT IF STRONGER STORMS MOVE OVER SITES WILL BE WIND GUSTS. MORE COMMON WILL BE GUSTS RANGE AROUND 25 TO 40 KT UNLESS A SITE IS IMPACTED BY A STORM THAT REACHES SEVERE LIMITS THEN GUSTS COULD BE HIGHER. MODELS SHOWING THAT WHILE THUNDERSTORMS MAY BECOME MORE ISOLATED AND EMBEDDED IN SHOWERS...SHOWERS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS NORTHERN OHIO ESPECIALLY AFTER 06Z AND EXTENDING TO ERI BETWEEN 06 AND 12Z. GIVEN HIGH DEWPOINTS AND SCATTERED SHOWERS THERE COULD BE SOME MVFR VIS AT LEAST AT SITES DURING TONIGHT. SOME MVFR CIGS AND VIS ACROSS THE AREA AT DAYBREAK WED THEN LOWER CLOUDS EXPECTED TO DISSIPATE AND BREAK UP THROUGH THE MORNING...ALONG WITH IMPROVING VIS. CHANCES FOR SHOWERS AND TSTMS AGAIN WED AFTN SO MENTIONED CB IN CLOUDS. OUTLOOK...NON-VFR CONDITIONS AT TIMES WEDNESDAY NIGHT THROUGH FRIDAY WITH TSRA AND LATE NIGHT/EARLY MORNING FOG. && .MARINE... FAIRLY LIGHT WINDS WILL PREVAIL ACROSS THE LAKE THROUGH THE PERIOD AS WARM FRONT LIFTS NORTH OF THE REGION TONIGHT. LOW PRESSURE MOVES NORTHEAST ACROSS THE CENTRAL LAKES REGION THROUGH THE END OF THE WEEK. SLIGHTLY STRONGER SOUTHWEST FLOW DEVELOPS ON THURSDAY AS LOW LEVEL JET LIFTS INTO THE REGION AHEAD OF THE COLD FRONT. FLOW BECOMES WEST SOUTHWEST ON FRIDAY WITH A SOMEWHAT INCREASED FLOW. I DONT THINK WE WILL NEED A SMALL CRAFT ADVISORY AT THIS TIME. FLOW FINALLY DIMINISHES ON SATURDAY TO AROUND 10 KNOTS AND MAINTAINS THAT SPEED THROUGH SATURDAY NIGHT GOING LIGHT AND VARIABLE ON SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...MULLEN LONG TERM...OUDEMAN AVIATION...ABE MARINE...LOMBARDY
Hazardous weather outlook, Jun 21, 11:24 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1124 AM EDT TUE JUN 21 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-221530- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1124 AM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHERN OHIO THROUGH TONIGHT. THE AREA OF CONCERN IS GENERALLY WEST OF A CLEVELAND TO CANTON LINE. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS INDIANA INTO NORTHWESTERN OHIO DURING THE AFTERNOON. WARMER TEMPERATURES THIS AFTERNOON WILL LEAD TO AN UNSTABLE ATMOSPHERE. HOWEVER THERE IS A DECENT MIDDLE LEVEL CAP THAT MAY KEEP A LID ON THE THUNDERSTORM DEVELOPMENT INTO LATE AFTERNOON OR EARLY EVENING. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. ANY CONVECTION THAT DEVELOPS OVER ILLINOIS AND INDIANA DURING THE EVENING MAY MOVE INTO THE REGION FOR THE OVERNIGHT AND COULD PRODUCE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY INTO THURSDAY AS A LOW PRESSURE AREA MOVES SLOWLY THROUGH THE GREAT LAKES REGION. THE COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:02 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 28 min |
| Jun 21, 8:06 PM EDT | Areal Flood Advisory | CLE | Ashland, Holmes, Knox, Richland | 4 hr |
| Jun 21, 8:18 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca | 42 min |
| Jun 21, 8:41 PM EDT | Areal Flood Warning | CLE | Ashland, Lorain, Medina, Wayne | 4 hr |
| Jun 21, 8:54 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 66 min |
| Jun 21, 9:17 PM EDT | Special Marine Warning | CLE | 88 min | |
| Jun 21, 9:38 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Portage, Stark, Summit | 67 min |
| Jun 21, 10:05 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 22, 6:47 PM EDT | Special Marine Warning | CLE | 88 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.